MAUDE Adverse Event Report: AV-TEMECULA-CT MITRACLIP SYSTEM CLIP DELIVERY SYSTEM; MITRACLIP DELIVERY SYSTEM

AV-TEMECULA-CT MITRACLIP SYSTEM CLIP DELIVERY SYSTEM; MITRACLIP DELIVERY SYSTEM
Catalog Number CDS0201
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/08/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint identified no similar incidents reported from this lot.The reported patient effect of failure to retrieve mitraclip system components (foreign body left in patient), as listed in the mitraclip system instructions for use, is a known possible complication associated with mitraclip procedures.All available information was investigated and a definitive cause for the reported gripper line break could not be determined.It is possible that the cds experienced compressive forces on the gripper lumens while in the anatomy, constricting the line at a pinch point and resulting in the break; however, this cannot be confirmed.The reported foreign body left in the patient appears to be a result of procedural conditions, as a portion of the line was unable to be retrieved and remained in the patient due to the gripper line break.Based on the information reviewed, there is no indication of a product quality issue with respect to design, manufacturing or labeling of the device.
 
Event or Problem Description
This is filed to report that the gripper line broke and was left in the anatomy.It was reported that this was a mitraclip procedure to treat degenerative mitral regurgitation (mr) with a grade of 4+.The clip delivery system (cds) was advanced to the mitral valve.After grasping, the gripper line removability was tested successfully.During gripper line removability, one end was pulled without abnormal resistance until the other end was no longer visible, but the line broke.The cds was removed and the remaining end of the gripper line was pulled from the guide, but the line broke again in the groin.No further attempts were made to remove the remaining portion of gripper line and the patient was given medication to prevent clotting.The patient is currently stable.No additional information was provided.

Brand Name
MITRACLIP SYSTEM CLIP DELIVERY SYSTEM
Common Device Name
MITRACLIP DELIVERY SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6448344
Report Number2024168-2017-02698
Device Sequence Number13600167
Product Code NKM
UDI-Device Identifier08717648195914
UDI-Public(01)08717648195914(17)170902(10)60902U239
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 03/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/02/2017
Device Catalogue NumberCDS0201
Device Lot Number60902U239
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2017
Initial Report FDA Received Date03/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MITRACLIP SYSTEM, STEERABLE GUIDE CATHETER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age89 YR
Patient Weight79